Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

An improved upper bound for the argument of the Riemann zeta-function on the critical line


Author: Timothy Trudgian
Journal: Math. Comp. 81 (2012), 1053-1061
MSC (2010): Primary 11M06; Secondary 11M26
Published electronically: August 25, 2011
MathSciNet review: 2869049
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper concerns the function $ S(t)$, the argument of the Riemann zeta-function along the critical line. Improving on the method of Backlund, and taking into account the refinements of Rosser and McCurley it is proved that for sufficiently large $ t$,

$\displaystyle \vert S(t)\vert \leq 0.1013 \log t. $

Theorem 2 makes the above result explicit, viz. it enables one to select values of $ a$ and $ b$ such that, for $ t>t_{0}$,

$\displaystyle \vert S(t)\vert \leq a + b\log t. $


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 11M06, 11M26

Retrieve articles in all journals with MSC (2010): 11M06, 11M26


Additional Information

Timothy Trudgian
Affiliation: Department of Mathematics and Computer Science, University of Lethbridge, Alberta, Canada, T1K 3M4
Email: tim.trudgian@uleth.ca

DOI: http://dx.doi.org/10.1090/S0025-5718-2011-02537-8
PII: S 0025-5718(2011)02537-8
Keywords: Riemann zeta-function, convexity estimate
Received by editor(s): October 21, 2010
Received by editor(s) in revised form: February 23, 2011
Published electronically: August 25, 2011
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.